Alert archive / Massachusetts / Gale Warnings in 2024
Gale Warning 26, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Nov 8, 2024, 3:08 AM EST. It took effect at Nov 8, 2024, 7:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2024, 3:08 AM EST (08:08 UTC)
- In effect from
- Nov 8, 2024, 7:00 PM EST
- Expired
- Nov 9, 2024, 9:47 AM EST
- In force
- 15 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
200 WHUS71 KBOX 080808 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 308 AM EST Fri Nov 8 2024 ANZ232-251-082115- /O.UPG.KBOX.SC.Y.0094.241109T0000Z-241109T1800Z/ /O.NEW.KBOX.GL.W.0026.241109T0000Z-241109T1800Z/ Nantucket Sound-Massachusetts Bay and Ipswich Bay- 308 AM EST Fri Nov 8 2024 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 3 to 5 feet expected. * WHERE...Nantucket Sound and Massachusetts Bay and Ipswich Bay. * WHEN...From 7 PM this evening to 1 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ255-256-082115- /O.EXT.KBOX.SC.Y.0094.241108T1800Z-241109T0000Z/ /O.NEW.KBOX.GL.W.0026.241109T0000Z-241109T1200Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 308 AM EST Fri Nov 8 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY... * WHAT...For the Small Craft Advisory, west winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet expected. For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 feet expected. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...For the Small Craft Advisory, from 1 PM this afternoon to 7 PM EST this evening. For the Gale Warning, from 7 PM this evening to 7 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ231-250-254-082115- /O.UPG.KBOX.GL.A.0017.241109T0000Z-241109T1800Z/ /O.NEW.KBOX.GL.W.0026.241109T0000Z-241109T1800Z/ Cape Cod Bay- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 308 AM EST Fri Nov 8 2024 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 feet expected. * WHERE...Cape Cod Bay, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...From 7 PM this evening to 1 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ233-234-082115- /O.CON.KBOX.SC.Y.0094.241109T0000Z-241109T1800Z/ Vineyard Sound-Buzzards Bay- 308 AM EST Fri Nov 8 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 3 to 5 feet expected. * WHERE...Nantucket Sound, Vineyard Sound, Buzzards Bay and Massachusetts Bay and Ipswich Bay. * WHEN...From 7 PM Friday to 1 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-237-082115- /O.CON.KBOX.SC.Y.0094.241109T0000Z-241109T1500Z/ Rhode Island Sound-Block Island Sound- 308 AM EST Fri Nov 8 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 2 to 4 feet expected. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...From 7 PM Friday to 10 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
172 WHUS71 KBOX 081800 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 100 PM EST Fri Nov 8 2024 ANZ255-256-090930- /O.CAN.KBOX.SC.Y.0094.000000T0000Z-241109T0000Z/ /O.EXT.KBOX.GL.W.0026.241109T0000Z-241109T1500Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 100 PM EST Fri Nov 8 2024 ...GALE WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 7 feet expected. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From 7 PM this evening to 10 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ231-232-250-251-254-090930- /O.CON.KBOX.GL.W.0026.241109T0000Z-241109T1800Z/ Cape Cod Bay-Nantucket Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 100 PM EST Fri Nov 8 2024 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 feet expected. * WHERE...Cape Cod Bay, Nantucket Sound, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Massachusetts Bay and Ipswich Bay and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...From 7 PM this evening to 1 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ230-236-090930- /O.EXA.KBOX.SC.Y.0094.241109T0000Z-241109T1500Z/ Boston Harbor-Narragansett Bay- 100 PM EST Fri Nov 8 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and waves 2 to 3 feet expected. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...From 7 PM this evening to 10 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ233-234-090930- /O.EXT.KBOX.SC.Y.0094.241109T0000Z-241109T1500Z/ Vineyard Sound-Buzzards Bay- 100 PM EST Fri Nov 8 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas around 3 feet expected. * WHERE...Vineyard Sound and Buzzards Bay. * WHEN...From 7 PM this evening to 10 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-237-090930- /O.CON.KBOX.SC.Y.0094.241109T0000Z-241109T1500Z/ Rhode Island Sound-Block Island Sound- 100 PM EST Fri Nov 8 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas around 3 feet expected. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...From 7 PM this evening to 10 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
649 WHUS71 KBOX 082131 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 431 PM EST Fri Nov 8 2024 ANZ231-232-250-251-254-091045- /O.CON.KBOX.GL.W.0026.241109T0000Z-241109T1800Z/ Cape Cod Bay-Nantucket Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 431 PM EST Fri Nov 8 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 feet expected. * WHERE...Cape Cod Bay, Nantucket Sound, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Massachusetts Bay and Ipswich Bay and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...Until 1 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ255-256-091045- /O.CON.KBOX.GL.W.0026.241109T0000Z-241109T1500Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 431 PM EST Fri Nov 8 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 7 feet expected. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 10 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ230-236-091045- /O.EXT.KBOX.SC.Y.0094.241108T2131Z-241109T1500Z/ Boston Harbor-Narragansett Bay- 431 PM EST Fri Nov 8 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 35 kt and waves 2 to 3 feet. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...Until 10 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ233-234-091045- /O.CON.KBOX.SC.Y.0094.241109T0000Z-241109T1500Z/ Vineyard Sound-Buzzards Bay- 431 PM EST Fri Nov 8 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas around 3 feet expected. * WHERE...Vineyard Sound and Buzzards Bay. * WHEN...Until 10 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-237-091045- /O.CON.KBOX.SC.Y.0094.241109T0000Z-241109T1500Z/ Rhode Island Sound-Block Island Sound- 431 PM EST Fri Nov 8 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas around 3 feet expected. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...Until 10 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
609 WHUS71 KBOX 090812 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 312 AM EST Sat Nov 9 2024 ANZ231-232-250-251-254-091800- /O.CON.KBOX.GL.W.0026.000000T0000Z-241109T1800Z/ Cape Cod Bay-Nantucket Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 312 AM EST Sat Nov 9 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 feet expected. * WHERE...Cape Cod Bay, Nantucket Sound, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Massachusetts Bay and Ipswich Bay and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...Until 1 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ255-256-091500- /O.CON.KBOX.GL.W.0026.000000T0000Z-241109T1500Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 312 AM EST Sat Nov 9 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 7 feet expected. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 10 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ233-234-091500- /O.CON.KBOX.SC.Y.0094.000000T0000Z-241109T1500Z/ Vineyard Sound-Buzzards Bay- 312 AM EST Sat Nov 9 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas around 3 feet expected. * WHERE...Vineyard Sound and Buzzards Bay. * WHEN...Until 10 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-237-091500- /O.CON.KBOX.SC.Y.0094.000000T0000Z-241109T1500Z/ Rhode Island Sound-Block Island Sound- 312 AM EST Sat Nov 9 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas around 3 feet expected. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...Until 10 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-236-091500- /O.CON.KBOX.SC.Y.0094.000000T0000Z-241109T1500Z/ Boston Harbor-Narragansett Bay- 312 AM EST Sat Nov 9 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 35 kt and waves 2 to 3 feet. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...Until 10 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
112 WHUS71 KBOX 091447 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 947 AM EST Sat Nov 9 2024 ANZ254-100400- /O.CAN.KBOX.GL.W.0026.000000T0000Z-241109T1800Z/ /O.EXB.KBOX.SC.Y.0094.000000T0000Z-241110T1200Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 947 AM EST Sat Nov 9 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ255-100400- /O.CAN.KBOX.GL.W.0026.000000T0000Z-241109T1500Z/ /O.EXB.KBOX.SC.Y.0094.000000T0000Z-241110T1200Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 947 AM EST Sat Nov 9 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ256-092300- /O.CAN.KBOX.GL.W.0026.000000T0000Z-241109T1500Z/ /O.EXB.KBOX.SC.Y.0094.000000T0000Z-241109T2300Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 947 AM EST Sat Nov 9 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt and seas 3 to 5 feet. * WHERE...Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-251-092300- /O.CAN.KBOX.GL.W.0026.000000T0000Z-241109T1800Z/ /O.EXB.KBOX.SC.Y.0094.000000T0000Z-241109T2300Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 947 AM EST Sat Nov 9 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-100400- /O.CAN.KBOX.GL.W.0026.000000T0000Z-241109T1800Z/ /O.EXB.KBOX.SC.Y.0094.000000T0000Z-241110T0600Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 947 AM EST Sat Nov 9 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232-092300- /O.CAN.KBOX.GL.W.0026.000000T0000Z-241109T1800Z/ /O.EXB.KBOX.SC.Y.0094.000000T0000Z-241109T2300Z/ Nantucket Sound- 947 AM EST Sat Nov 9 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 2 to 4 feet. * WHERE...Nantucket Sound. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ233-234-092200- /O.EXT.KBOX.SC.Y.0094.000000T0000Z-241109T2200Z/ Vineyard Sound-Buzzards Bay- 947 AM EST Sat Nov 9 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas around 2 feet. * WHERE...Vineyard Sound and Buzzards Bay. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-237-092200- /O.EXT.KBOX.SC.Y.0094.000000T0000Z-241109T2200Z/ Rhode Island Sound-Block Island Sound- 947 AM EST Sat Nov 9 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 2 to 4 feet. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-236-092200- /O.EXT.KBOX.SC.Y.0094.000000T0000Z-241109T2200Z/ Boston Harbor-Narragansett Bay- 947 AM EST Sat Nov 9 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and waves 1 to 2 feet. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Nov 8, 12:26 AM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Nov 8, 12:26 AM EST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1226 AM EST Fri Nov 8 2024
.SYNOPSIS...
A dry cold front will usher in a chilly and blustery airmass
Friday night into Saturday. High pressure then quickly follows
Saturday night, before moving east of the region Sunday. Low
pressure tracking across the Great Lakes into Quebec/northern
New England will bring a period of showers sometime late Sunday
into early Monday. High pressure builds back into the region
later Monday into the middle of next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
915 PM Update...
* Mostly clear tonight...lows in the 30s & 40s
A ridge of high pressure will continue to result in mostly clear
skies and light winds overnight. This will result in a good
night of radiational cooling. Temps will bottom out in the 30s
across many outlying locations...to the lower to middle 40s in
some urban centers. These readings are still a few degrees above
normal for this time of year...but much cooler than what we have
recently been experiencing.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
A stronger cold front is expected to cross southern New England
late Friday into Friday night. This will lead to gusty west
winds, and slightly lower temperatures. Not much humidity in the
atmosphere, so favored the lowest dew point guidance, which
tends to underforecast mixing with W to NW winds. Unfortunately,
not expecting any rainfall with this front, which will only
exacerbate the fire weather risk Friday.
The colder air settles across our region Friday night into
Saturday, with temperatures closer to normal for early November.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Highlights:
* Dry and seasonable conditions Sunday, with light rain
overnight into early Monday morning. Drying out Monday
afternoon with more mild temperatures.
* A cooling trend begins on Tuesday and continues through most
of next week.
* Dry for most on Tuesday and Wednesday, better chance for more
widespread rainfall late Thursday into next Friday.
Saturday night into Sunday morning is cold, expect good
radiational cooling under clear skies and light to calm winds.
Temperatures largely between middle and upper 20s and low 30s
near the coast.
Another dry day for Sunday with an area of high pressure across
the northeast. Throughout the day, it moves offshore and winds
will pick up from the southwest, along with cloud cover building
from west to east. Given how dry it has been and the gusts 15
to 20 mph, and MIN RH values 30 to 40 percent across a large
portion of the CWA may need another headline for elevated fire
weather concerns. Overall a seasonable afternoon, highs in the
middle to upper 50s.
Most of Sunday evening features dry conditions with any rain
falling during the overnight as the system coming out of the
Great Lakes. The mid-level ridging aloft deamplifies as a broad
trough brings our next rain chances. While there is sufficient
PWATs, 1.2" to 1.5", which is 250+ percent of normal for this
time of November, the best forcing appears to be across northern
New England. Would like to see better forcing near us for a
good widespread soaking of rain, am thinking the rain we get
Sunday night into Monday morning will be showery. Ensemble
probabilites show less than 10% of 0.5" rainfall between 18z
Sunday to 18z Monday, mainly across the south coast of RI/MA.
Reduce that to 0.1", ensembles have greater than 90%. Any rain
is welcomed, but not nearly enough to help with the ongoing
drought. Drying out early afternoon with highs slightly warmer
than Sunday in the low and middle 60s.
Tuesday into Wednesday trends drier as surface high pressure
builds across eastern Quebec and mid-level ridging for the
northeast. Near normal highs on Tuesday, but trending cooler
Wednesday to Friday. A shift in the upper-level flow arrives
late next week with another chance for rain and perhaps even
snow showers across the higher terrain of northern New England.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Forecast Confidence Levels:
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
06z TAF Update...
Today...High Confidence.
VFR. SW winds becoming W this afternoon at 15 to 20 knots with
gusts between 25 and 35 knots.
Tonight...High Confidence.
VFR. NW winds of 10 to 20 knots with gusts between 25 and 35
knots. A few brief gusts up to 40 knots are possible too.
Saturday...High Confidence.
VFR. NW winds 10 to 15 knots with gusts up to 25 knots.
KBOS TAF...High Confidence in TAF.
KBDL TAF...High confidence in TAF.
Outlook /Saturday Night through Sunday/
Saturday Night through Sunday: VFR. Breezy.
Sunday Night: Mainly MVFR, with local IFR possible. Breezy. RA.
Veterans Day: Mainly VFR, with local IFR possible. Breezy.
Chance RA.
Monday Night through Tuesday: VFR. Breezy.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Seas tonight expected to be 2-3 feet with occasional wind gusts
from up to 20 kt possible. A passing cold front tomorrow will
increase wind and seas, and Small Craft Advisory conditions are
expected starting at 18z for the southern waters.
Friday night, Small Craft Advisory conditions expand to the
rest of the southern waters into Nantucket Sound. Gale Watch
conditions will impact Cape Cod Bay, waters north of
Provincetown, and the waters east of Cape Cod and Nantucket.
Gusts up to 35 kt and seas approaching 9 feet will be possible.
Outlook /Saturday Night through Tuesday/...
Saturday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft.
Sunday: Winds less than 25 kt.
Sunday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Local rough seas. Rain.
Veterans Day: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Local rough seas. Chance of rain.
Monday Night through Tuesday: Winds less than 25 kt. Areas of
seas approaching 5 ft. Slight chance of rain.
&&
.FIRE WEATHER...
The prolonged period of dry weather coupled with a very dry ground
will continue to result in elevated fire weather concerns on
Friday. Plenty of sunshine is expected with afternoon high
temperatures in the 50s to lower 60s. West wind gusts up to
35 mph are expected. Minimum afternoon relative humidity values
are expected to range between 30 and 40 percent.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Red Flag Warning from 8 AM this morning to 6 PM EST this
evening for CTZ002>004.
MA...Red Flag Warning from 8 AM this morning to 6 PM EST this
evening for MAZ002>024-026.
RI...Red Flag Warning from 8 AM this morning to 6 PM EST this
evening for RIZ001>008.
MARINE...Gale Watch from this evening through Saturday afternoon for
ANZ231-250-254.
Small Craft Advisory from 7 PM this evening to 1 PM EST
Saturday for ANZ232>234-251.
Small Craft Advisory from 7 PM this evening to 10 AM EST
Saturday for ANZ235-237.
Small Craft Advisory from 1 PM this afternoon to 10 PM EST
Saturday for ANZ255.
Small Craft Advisory from 1 PM this afternoon to 1 PM EST
Saturday for ANZ256.
&&
SYNOPSIS...Belk/Dooley/Hrencecin
NEAR TERM...Frank
SHORT TERM...Belk
LONG TERM...Dooley
AVIATION...Frank/Dooley
MARINE...Belk/Dooley/Hrencecin
FIRE WEATHER...Belk/Dooley/HrencecinNearby
Gale Warnings in Massachusetts, 2024Every gale warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.